Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

The isometry groups of manifolds and the automorphism groups of domains
HTML articles powered by AMS MathViewer

by Rita Saerens and William R. Zame PDF
Trans. Amer. Math. Soc. 301 (1987), 413-429 Request permission

Abstract:

We prove that every compact Lie group can be realized as the (full) automorphism group of a strictly pseudoconvex domain and as the (full) isometry group of a compact, connected, smooth Riemannian manifold.
References
  • Eric Bedford, Invariant forms on complex manifolds with application to holomorphic mappings, Math. Ann. 265 (1983), no. 3, 377–397. MR 721401, DOI 10.1007/BF01456024
  • Eric Bedford and Jiri Dadok, Bounded domains with prescribed group of automorphisms, Comment. Math. Helv. 62 (1987), no. 4, 561–572. MR 920057, DOI 10.1007/BF02564462
  • E. Bedford and J. Dadok, Bounded domains with prescribed group of automorphisms. II, preprint.
  • Jan-Erik Björk, Compact groups operating on Banach algebras, Math. Ann. 205 (1973), 281–297. MR 328604, DOI 10.1007/BF01362698
  • D. Burns Jr. and S. Shnider, Real hypersurfaces in complex manifolds, Several complex variables (Proc. Sympos. Pure Math., Vol. XXX, Part 2, Williams Coll., Williamstown, Mass., 1975) Amer. Math. Soc., Providence, R.I., 1977, pp. 141–168. MR 0450603
  • D. Burns Jr., S. Shnider, and R. O. Wells Jr., Deformations of strictly pseudoconvex domains, Invent. Math. 46 (1978), no. 3, 237–253. MR 481119, DOI 10.1007/BF01390277
  • Henri Cartan, Sur les fonctions de plusieurs variables complexes. L’itération des transformations intérieures d’un domaine borné, Math. Z. 35 (1932), no. 1, 760–773 (French). MR 1545327, DOI 10.1007/BF01186587
  • S. S. Chern and J. K. Moser, Real hypersurfaces in complex manifolds, Acta Math. 133 (1974), 219–271. MR 425155, DOI 10.1007/BF02392146
  • S. S. Chern and J. K. Moser, Real hypersurfaces in complex manifolds, Acta Math. 133 (1974), 219–271. MR 425155, DOI 10.1007/BF02392146
  • David G. Ebin, The manifold of Riemannian metrics, Global Analysis (Proc. Sympos. Pure Math., Vol. XV, Berkeley, Calif., 1968) Amer. Math. Soc., Providence, R.I., 1970, pp. 11–40. MR 0267604
  • Charles Fefferman, The Bergman kernel and biholomorphic mappings of pseudoconvex domains, Invent. Math. 26 (1974), 1–65. MR 350069, DOI 10.1007/BF01406845
  • M. Golubitsky and V. Guillemin, Stable mappings and their singularities, Graduate Texts in Mathematics, Vol. 14, Springer-Verlag, New York-Heidelberg, 1973. MR 0341518
  • Robert E. Greene and Steven G. Krantz, Deformation of complex structures, estimates for the $\bar \partial$ equation, and stability of the Bergman kernel, Adv. in Math. 43 (1982), no. 1, 1–86. MR 644667, DOI 10.1016/0001-8708(82)90028-7
  • Robert E. Greene and Steven G. Krantz, The automorphism groups of strongly pseudoconvex domains, Math. Ann. 261 (1982), no. 4, 425–446. MR 682655, DOI 10.1007/BF01457445
  • R. E. Greene and S. G. Krantz, Normal families and the semicontinuity of isometry and automorphism groups, preprint.
  • Paul F. Klembeck, Kähler metrics of negative curvature, the Bergmann metric near the boundary, and the Kobayashi metric on smooth bounded strictly pseudoconvex sets, Indiana Univ. Math. J. 27 (1978), no. 2, 275–282. MR 463506, DOI 10.1512/iumj.1978.27.27020
  • Shoshichi Kobayashi, Transformation groups in differential geometry, Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 70, Springer-Verlag, New York-Heidelberg, 1972. MR 0355886
  • Steven G. Krantz, Function theory of several complex variables, Pure and Applied Mathematics, John Wiley & Sons, Inc., New York, 1982. MR 635928
  • S. Lojasiewicz, Triangulation of semi-analytic sets, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (3) 18 (1964), 449–474. MR 173265
  • Q.-K. Lu, On the complete Kähler manifolds with constant unitary curvature, Acta Math. Sinica 16 (1966), 269-281; English transl., Chinese Math. 8 (1966), 283-298.
  • L. N. Mann, Gaps in the dimensions of isometry groups of Riemannian manifolds, J. Differential Geometry 11 (1976), no. 2, 293–298. MR 420673
  • S. B. Myers and N. E. Steenrod, The group of isometries of a Riemannian manifold, Ann. of Math. (2) 40 (1939), no. 2, 400–416. MR 1503467, DOI 10.2307/1968928
  • H. Poincaré, Les fonctions analytiques de deux variables et la représentation conforme, Rend. Circ. Mat. Palermo 23 (1907), 185-220.
  • Jean-Pierre Rosay, Sur une caractérisation de la boule parmi les domaines de $\textbf {C}^{n}$ par son groupe d’automorphismes, Ann. Inst. Fourier (Grenoble) 29 (1979), no. 4, ix, 91–97 (French, with English summary). MR 558590
  • E. M. Stein, Boundary behavior of holomorphic functions of several complex variables, Mathematical Notes, No. 11, Princeton University Press, Princeton, N.J.; University of Tokyo Press, Tokyo, 1972. MR 0473215
  • B. Wong, Characterization of the unit ball in $\textbf {C}^{n}$ by its automorphism group, Invent. Math. 41 (1977), no. 3, 253–257. MR 492401, DOI 10.1007/BF01403050
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 32M05, 53C20
  • Retrieve articles in all journals with MSC: 32M05, 53C20
Additional Information
  • © Copyright 1987 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 301 (1987), 413-429
  • MSC: Primary 32M05; Secondary 53C20
  • DOI: https://doi.org/10.1090/S0002-9947-1987-0879582-X
  • MathSciNet review: 879582